Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 111, NWS Denver/Boulder, CO

June 19, 2005Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2005, 6:57 PM MDT for Weld County, Colorado. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2005, 6:57 PM MDT (00:57 UTC)
Expired
Jun 19, 2005, 7:29 PM MDT
In force
32 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:58 PM MDTHAIL 1.75Eaton, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2819 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 200057
SVRBOU
COC123-200200-
/O.NEW.KBOU.SV.W.0111.050620T0057Z-050620T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
657 PM MDT SUN JUN 19 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 800 PM MDT

* AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES
  WEST OF EATON...OR ABOUT 8 MILES NORTH OF GREELEY...MOVING NORTH AT
  10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SEVERANCE...PIERCE...NUNN...EATON AND AULT.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4049 10486 4050 10463 4074 10467 4075 10494

$$
2 follow-up statements
000 
WWUS55 KBOU 200116
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
714 PM MDT SUN JUN 19 2005

COC123-200200-
/O.CON.KBOU.SV.W.0111.000000T0000Z-050620T0200Z/
WELD CO-
714 PM MDT SUN JUN 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR WEST
CENTRAL WELD COUNTY...

AT 658 PM MDT...THE SHERIFFS DUPUTY REPORTED A SEVERE THUNDERSTORM 
PRODUCED LARGE DAMAGING HAIL UP TO GOLF BALL SIZE NEAR EATON. THIS 
STORM WAS LOCATED NEAR AULT...OR ABOUT 10 MILES NORTH OF GREELEY 
...MOVING NORTH AT 10 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEVERANCE...PIERCE...NUNN...EATON AND AULT.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4049 10486 4050 10463 4074 10467 4075 10494

$$
000 
WWUS55 KBOU 200129
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
729 PM MDT SUN JUN 19 2005

COC123-200139-
/O.CAN.KBOU.SV.W.0111.000000T0000Z-050620T0200Z/
WELD CO-
729 PM MDT SUN JUN 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4049 10486 4050 10463 4074 10467 4075 10494

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:35 PM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 19, 2:35 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SUN JUN 19 2005

.SHORT TERM...CONVECTIVE TEMPERATURES HAVE BEEN REALIZED AS
EVIDENCED BY THE CUMULUS CLDS DVLPG.  NEARLY ALL OF THESE ARE IN THE
FOOTHILLS WITH THE EXCEPTION OF ONE CELL IN CROWLEY COUNTY WHICH HAS
TAKEN ADVANTAGE OF AN OLD BOUNDRY TO GET GOING.  DWPTS ACRS THE
PLAINS ARE QUITE HIGH FOR THIS CWFA WITH MAY LOCATIONS EAST OF
DENVER RPTG READINGS OVER 60.  THIS IS BEING WASTED FOR THE MOST
PART THOUGH... STG INVERSIONS WILL KEEP A DAMPER ON TSTMS THIS
EVENING.  BUT WITH STG ELEVATED HEATING SOME ISOLD POPS ARE
WARRANTED ON THE FNT RANGE AND HIGH COUNTRY EAST OF THE DIVIDE THIS
EVENING.

TMRW LOOKS LIKE ANOTHER CORKER WITH LWR TO MID 90S XPCTD ON THE
PLAINS.  TEMPS WL PBLY BE 5 DEGREES OR SO WARMER ON THE FNT RANGE AS
THERE WONT BE ANY DENVER CYCLONE TO SUPRESS HEATING MONDAY UNLIKE
TODAY.  HIER RESOLUTION ETA INDG A WEAK SHORTWAVE WILL TUMBLE ACRS
THE TOP OF THE RDG TMRW EVENING. THIS SHOULD RESULT IN A MODEST
UPSWING IN CONVECTION ACRS THE AREA.  WL ADD ISOLD POPS TO THE
PLAINS AS STORMS MAY CLIP THE NORTHEAST CORNER OF THE STATE IF AN
MCS FORMS IN SD OR NEBR.

.LONG TERM...BIG RIDGE ALOFT WILL BE WITH US FOR MUCH OF NEXT WEEK
BUT ALREADY THERE HAS BEEN SOME MSTR SEEPAGE INTO THE STATE. WATER
VAPOR IMAGERY ALREADY SHOWS HIGHER MSTR VALUES STREAMING NORTHWARD
FROM MEXICO AND GFS/NAM ARE PICKING UP ON THIS AND ROTATING THE MSTR
INTO CO DURING THE NEXT FEW DAYS. MODEL GRIDDED FIELDS INDICATE
ENOUGH MOISTURE AND INSTABILITY TO GENERATE ISOLD STORMS IN THE LATE
AFTN/EVENING HOURS. AREAL COVERAGE WILL BE VERY HARD TO PREDICT FROM
DAY TO DAY SO WILL BLANKET ISOLD POPS IN MOST LOCATIONS THRU THE
REST OF WEEK. BEST CHANCES WILL STILL BE OVER THE MOUNTAINS AND
HIGHER TERRAIN LOCATIONS. TEMPS WILL REMAIN IN THE 90S ACROSS MUCH
OF ERN CO...BUT A BIT OF COOL DOWN LATER IN THE WEEK AS THE MAIN
CENTER OF THE HIGH IS SUPPRESSED AND HEIGHTS BEGIN TO FALL A BIT.

&&

.BOU...NONE.

&&

046/SWE
Hazardous weather outlook, Jun 19, 12:09 PM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1209 PM MDT SUN JUN 19 2005

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1209 PM MDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:12 PM MDTSevere Thunderstorm WarningBOUElbert63 min
Jun 19, 8:02 PM MDTSevere Thunderstorm WarningBOUArapahoe43 min
Jun 19, 8:05 PM MDTFlash Flood WarningBOUElbert3 hr
Jun 19, 8:15 PM MDTSevere Thunderstorm WarningBOUElbert45 min
Jun 19, 9:29 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln46 min
Jun 20, 2:38 PM MDTSevere Thunderstorm WarningBOULogan40 min
Jun 20, 3:17 PM MDTSevere Thunderstorm WarningBOUDouglas43 min
Jun 20, 4:02 PM MDTSevere Thunderstorm WarningBOUDouglas58 min
Jun 20, 4:07 PM MDTFlash Flood WarningBOUDouglas113 min
Jun 20, 4:12 PM MDTSevere Thunderstorm WarningBOUDouglas48 min
Jun 20, 4:19 PM MDTFlash Flood WarningBOUDouglas116 min
Jun 20, 4:20 PM MDTSevere Thunderstorm WarningBOULogan40 min
Jun 20, 5:01 PM MDTSevere Thunderstorm WarningBOULogan44 min
Jun 20, 5:41 PM MDTSevere Thunderstorm WarningBOUDouglas, Jefferson49 min
Jun 20, 5:53 PM MDTFlash Flood WarningBOUDouglas112 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.